Podiatry Boards Part 2

Card Set Information

Author:
dhubbard
ID:
190257
Filename:
Podiatry Boards Part 2
Updated:
2012-12-19 21:44:16
Tags:
Emergency Medicine
Folders:

Description:
Emergency Medicine
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user dhubbard on FreezingBlue Flashcards. What would you like to do?


  1. What is anaphylaxis?
    • Hypersensitivty Type 1 reaction to already exposed sensitized person to a antigen that may cause respiratory arrest, vascular collapse, shock, accompanied with urticuria, angioedema, etc
    • IgE
  2. What is the main mediator in the bodyt hat causes anayphylaxis?
    Histamine
  3. What happens cardio in anaphylaxis?
    • Hypotensions
    • arrythmias
    • cardiac arrest
  4. What local anestheics is more likely to have a rxn?
    Esters
  5. What is the epi dose for anaphylaxis?
    0.3-0.5 ml of epi (1:1000 dilution)
  6. What are the signs of shock?
    • Increase venous pressure
    • Pulmonary Edema
  7. How do you tx shock?
    • Fluids
    • O2
    • EKG
  8. What do you do if the pt is in intense pain or dyspnea but no shock?
    • IV and infuse D5W
    • IV Morphine 2-5 mg every 10-20 min
    • Blood gases
  9. How do you know if you have a extopic pacemaker in the ventricle?
    QRS is wider and the p wave will be absent
  10. What causes torsades de pointes?
    Quinidine toxicity
  11. Comatose pt?
    • ABCs
    • STAT blood for toxins, electrolytes, ca, bun, creatinine, liver function
  12. What can you give a comatose pt that won't hurt them?
    • Glucose (D50)
    • Thiamin- but give with glucose
    • Corticosteriods- decrease cerebral edema
    • Mannitol- reduce intracranial pressure
    • Naloxone- 0.4-2.0 mg IV narcotic overdoes
    • Valium 5-10 mg IV- Stop seizures
    • Flumazenil IV- Reverse benzos overdose
  13. What is the most important element in treating shock?
    Organ perfusion with oxygenated blood
  14. What are the signs of shock?
    • Tachycardic: Earliest sign
    • RR increases b/c of tissue perfusion decreases less oxygen so more lactic acid build up causing metabolic acidosis
    • Capillary filling will decrease causing cold extremities
    • Pulse pressure (difference between systolic and diastolic) will decrease because of raise in diastolic pressure b/c of catecholamines released during shock state increases peripheral resistance
    • Change in metnal status: Early on
    • Fall in systolic pressure with blood loss of 1500-2000ml
    • Decrease in urinary output (20-30ml/hr in adult) shoudl return with fluids. Is sign that it is working 50ml/hr
    • Hematocrit normal is 45% in males- low is significant blood loss or anemia
  15. How much blood in the body?
    5 liters (7% of body weight)
  16. How much blood loss until you see mental stasus change?
    15-30%
  17. How much blood loss can your body replace?
    15%
  18. Greater than 40% or 2000 ml is life threatening?
    Yes. No urine output, intervention needed
  19. How much blood loss with a tibia fx?
    750 ml (15% of blood)
  20. How much in femoral blood loss?
    3 units or (1500 ml)
  21. What is the ratio of electrolyte replacement needed with blood loss?
    • 3:1 
    • 300ml electrolyte for each 100ml of blood
  22. What is initial management of hemorragic shock?
    • 1- Airway (wanted >95%)
    • 2- Hemorrhage control
    • 3- Gastric decompression: Danger of aspiration b/c GI stops working
    • 4- Vascular access: lare bore 16 gauge IV
    • 5- Initial fluid replacement: Crystalloid isotonic electrolyte solution are used for resuscitation only. Ringers lactate is first choice follow by normal saline.
    • 1-2 liters bolus in adults
    • 6- Blood replacement: must cross match. Type O rh negative is the universal donor.
    • 7-Peumatic antishock Garmet: device raises systolic pressure by increasing peripheral resistance and cardial afterload. 
  23. When is Bicarb indicated?
    Metabolic acidosis and pH drops below 7.2

What would you like to do?

Home > Flashcards > Print Preview